MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA INTERLINK VIAL ACCESS; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL CANNULA INTERLINK VIAL ACCESS; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303367
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It is reported leakage.Description: reported issue: upon drawing up medications with the new dispensing pin (bd vial access cannula) i was unable to withdraw all the medication, or it leaked around pin.When pulling back to get the liquid at the bottom of the vial the pin disengaged, and blue plastic piece remains sticking out of the vial.This causes either less medication to be drawn up, or nurses are starting to use regular needles to draw up medications.I had to use a needle to draw up the heparin this morning.This is going to cause an increase in needle stick injuries if we do not obtain the dispensing pins we originally had a month ago.No patient harm.
 
Additional Manufacturer Narrative
(b)(4).Follow up.It was reported the cannula was unable to withdraw all the medication, or it leaked around the pin, and when pulling back to get the liquid at the bottom of the vial the pin disengaged.Our quality team has completed a device history record review for material number 303367 and lot number 5241726.The review did not identify any abnormalities during the production process that could have contributed to the defect, and all quality tests were within specification.Due to the unavailability of a sample for return, a comprehensive sample investigation could not be conducted.Consequently, the exact cause of this incident remains undetermined.Should you encounter any further issues with our product, we would appreciate the opportunity to perform a detailed analysis.At this time, no further action is deemed necessary.

Brand Name
CANNULA INTERLINK VIAL ACCESS
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24291489
Report Number1911916-2026-00059
Device Sequence Number21370812
Product Code FMI
UDI-Device Identifier00382903033676
UDI-Public(01)00382903033676(17)300831(10)5241726
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303367
Device Lot Number5241726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown